MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DUET HS/ET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Six attempts have been made by four (4) phone calls and two (2) emails to obtain; patient treatment settings, patient information, patient photos.No information was sent to lumenis by the facility.An examination of the subject device by a lumenis certified engineer was done.The engineer observed crack in et protective glass and ordered a replacement for proper et handpiece calibration.He then performed a preventive maintenance procedure.Completed preventive maintenance.The system passed operational and safety tests, all met lumenis specifications.A review of device labeling um-1080310 states the following: "warning - the internal power meter window must be clean to ensure accurate calibration.An unclean window and/or handpiece's sapphire tip or insert will result in higher than indicated fluence, which may cause epidermal damage." a review of lightsheer duet hs/et product risk file shows this is an anticipated risk ((b)(4)) which has been quantified and found to unlikely to lead to a serious injury if the malfunction were to recur.The risk has been characterized and documented as acceptable within a full risk assessment.Therefore no corrective or preventive actions are required.Cleaning issues are related to physical damage to the power meter.Thus, before each calibration, the user should check the device is complete and there is no physical damage to the parts.While the information received to date does not confirm that a serious injury occurred nor a malfunction, because of the lack of information regarding the injury leaving a permanent impairment, the company is reporting the event in an abundance of caution.Based on the information provided the most probable cause of the reported event is user error, a failure on the part of the device operator to follow instructions/warnings described in the device user manual.Prior to each calibration the user should check the power meter glass is clean and without any physical damage otherwise, the calibration will fail.Should additional information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
A user facility reported that one (1) patient sustained burn around the lips, following treatment with a lumenis lightsheer duet hs/et.No report of serious injury or medical intervention has been received except for the initial report from the user facility.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692 ,
IS  20692,
MDR Report Key8572231
Report Number3004135191-2019-00054
Device Sequence Number1821519
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public7290109140483
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;